Why does Pepto Bismol not work on my anymore?
April 5, 2009 9:39 AM Subscribe
Help me get my gasto-intestinal tract back in order! (a question about Pepto Bismol)
posted by anonymous to Health & Fitness (10 answers total)
Somehow I discovered that by taking Pepto Bismol (bismuth subsalicylate) I could regulate my bowels so that I always had a firm stool. Normally I would take a half of a Pepto Bismol chewable pill each day and my stool was always the same consistency. I discovered that I could make up for eating strange food (like Indian or really spicy curries) by taking an extra tablet either before or after the food. The same if I had several beers in an evening, I could avoid the worst of the "beer shits." I have been doing this for over ten years and I have become accustomed to the firm, dark poo made by the Pepto Bismol and now, suddenly, it doesn't work anymore!
Since about November my poo has been soft and unusual. I have upped the dosage of Pepto from the 1/2 to one tablet per day to about 3 per day and I am still not on track (so to speak).
My question is...does anyone know why this has happened and what I can do about it? My diet has not changed (although I may be drinking more coffee b/c we have an infant but I think this started before the coffee increase started).
Please tell me how I can get my firm stool back!